MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made as to the degree to which the mesh implant may have caused or contributed to the hernia recurrence.As reported four years post implant the patient underwent a revision procedure to repair the recurrent hernia and is currently experiencing no further complications.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in march, 2012.A review of the manufacturing records was performed and found that the lot was manufactured to specification should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2012 the patient underwent a hernia repair procedure and was implanted with a bard/davol soft mesh.As reported in 2016 the patient went to urgent care due to "extreme pain" in the area of the hernia repair that "brought him to his knees." at this time the doctor suspected a hernia recurrence but the surgeon found no hernia.On (b)(6) 2019 the patient underwent surgery to repair a recurrent hernia.The soft mesh was not removed and another, unspecified mesh was placed on top.As reported the surgeon told the patient that the soft mesh had "failed" but could not be removed as it had grown into the tissues.On (b)(6) 2019 the patients postoperative follow up finds the wound healing as expected with no further complications.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9005599
Report Number1213643-2019-08667
Device Sequence Number14108929
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0117009
Device Lot NumberHUWC1051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;